Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 129, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 24, 1996, 1:59 PM CDT for DeWitt County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 1996, 1:59 PM CDT (18:59 UTC)
- Expired
- Jul 24, 1996, 2:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County DeWitt County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:00 PM CDT | Thunderstorm Wind | De Witt, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 241901 SVRSPI ILC021-039-107-115-167-241945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 159 PM CDT WED JUL 24 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL ILLINOIS ...NORTHERN CHRISTIAN COUNTY...DE WITT COUNTY ...EASTERN LOGAN COUNTY...MACON COUNTY...EASTERN SANGAMON COUNTY AT 158 PM...NWS DOPPLER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM WAPELLA...TO MOUNT PULASKI...TO SPRINGFIELD. THIS LINE OF STORMS WAS MOVING EAST AT 35 MPH. TOWNS IN THE PATH OF THESE STORMS ARE CLINTON...WARRENSBURG...ILLIOPOLIS...AND MOUNT AUBURN. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BYRD/EHG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:03 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 24, 10:03 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1000 AM CDT WED JUL 24 1996 AT 1445Z...88D STILL SHOWING SOME RW/TRW ACTIVITY S OF A MOULTRIE/ DOUGLAS/EDGAR COUNTY LINE. ALSO...RW/TRW ACTIVITY HAS DEVELOPED ALONG CF OVER NWRN IL AND SHOULD MOVE INTO CWA IN THE NEXT HOUR OR SO. CURRENT ZONES LOOK GOOD...JUST A FEW MINOR ADJUSTMENTS. PIA 84/59 30 SPI 86/60 32 DEC 85/61 32 CMI 84/60 32 SEIL 86/64 32 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 38 min |
| Jul 23, 10:44 PM CDT | Tornado Warning | ILX | Tazewell | 31 min |
| Jul 24, 12:24 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 36 min |
| Jul 24, 1:04 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 41 min |
| Jul 24, 1:10 PM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean | 50 min |
| Jul 24, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 60 min |
| Jul 24, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 46 min |
| Jul 24, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 45 min |
| Jul 24, 2:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 41 min |
| Jul 24, 3:05 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 55 min |
| Jul 24, 3:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.